Zoloft Weight gain

Zoloft can cause several side effects, and weight loss seems to be one of its common side effects. Many of the people taking Zoloft lose only a few pounds. However, some people lose significant weight. Therefore they also need treatment for stopping their weight loss and for bringing them to their normal weight. Children and adolescents taking Zoloft are more likely to lose their weight. The average weight loss in people who begin taking Zoloft is about one to two pounds. Rarely some people lose weight significantly when they are on Zoloft. This kind of weight loss also can necessitate their stopping this medication.

Weight loss occurs in children and adolescents too when they begin taking Zoloft. The weight loss occurring in them when they are taking Zoloft is around 1 pound. Among children also, many of them lose significant weight when they are taking Zoloft. About 7 per cent of children taking Zoloft experienced a weight loss greater than 7 per cent of their body weight. About 2 per cent of adolescents taking Zoloft experienced a weight loss greater than 7 per cent of their body weight. However, after six to nine months of therapy, most children and adolescents who are on Zoloft regain their weight they lost due to Zoloft. Therefore, regular monitoring of height and weight is advisable for children and adolescents taking Zoloft.

If you are taking Zoloft and you experience weight loss, you should talk to your healthcare provider. Your physician can give suggestions for regaining your weight which is reduced while you are on Zoloft. You should adopt those measures suggested by your physician and monitor the progress. If there is no progress in your weight and if you still continue to lose weight, consult again your physician, who may advise you to adjust your dosage of Zoloft. Your doctor may also advise you to switch over to another medication.


Like weight loss, weight gain also is a possible side effect, while taking Zoloft. If you want to avoid weight gain caused by this medicine, you should take a healthy diet which includes ample fruits, whole grains and vegetables. You should also do exercises regularly. You should reduce your alcohol consumption. These steps can help you in preventing further weight gain and also reduce the weight gained already due to the medication with Zoloft. However, weight gain is not a common side effect with Zoloft. The clinical studies conducted with Zoloft show that weight gain occurs only in 1 per cent of people taking Zoloft. The correct percentage has not been reported in these studies. As the percentage of people gaining weight due to their taking Zoloft is very much on the lower side, it is difficult to judge if weight gain is caused by the medicine or another medical condition of the individual. Weight gain can also occur due to a change in eating habits. A change in physical activity can cause weight gain. A combination of these factors can lead to weight gain, or something else also could have caused the weight gain.

If you experience weight gain with Zoloft, take a heart-healthy diet which includes fruits, vegetables, grains, fat-free milk products, lean meats, poultry, fish, egg, beans and nuts. You should have only limited saturated fats, cholesterol, added sugars, and sodium containing salts. Do exercises regularly on all days, at least for 30 minutes. Limit your alcohol consumption. Even after adopting these measures, if you still find no progress, consult your physician. Your physician can suggest you ways and means for dealing with the weight gain, whether it is caused by Zoloft or not. Ultimately, your physician may also advise you to adjust your dosage of Zoloft or switch over to another medication.

Ads


More Zoloft info

Recommendations

Administrative